Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Mar 16, 2016, 7:55 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2016, 7:55 PM CDT (00:55 UTC)
- Expired
- Mar 17, 2016, 12:56 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
924 WHUS73 KMKX 170055 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 755 PM CDT WED MAR 16 2016 ...GALE FORCE WIND GUSTS THIS EVENING... .THE STORM FORCE WIND GUSTS HAVE CEASED WITH SUNSET HOWEVER GALE FORCE WESTERLY WIND GUSTS WILL REMAIN POSSIBLE THIS EVENING. THE LOW WILL CONTINUE TO WEAKEN OVER THE NORTHERN GREAT LAKES TONIGHT INTO THURSDAY. A SMALL CRAFT ADVISORY WILL STILL LIKELY BE NEEDED FOR LATE TONIGHT THROUGH THURSDAY FOR CONTINUED GUSTY WESTERLY WINDS. LMZ643>646-170600- /O.CAN.KMKX.SR.W.0002.000000T0000Z-160317T0100Z/ /O.NEW.KMKX.GL.W.0006.160317T0055Z-160317T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 755 PM CDT WED MAR 16 2016 ...GALE WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE STORM WARNING HAS BEEN CANCELLED. * SUSTAINED WEST WINDS UP TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS THIS EVENING...THEN WESTERLY 15 TO 20 KNOTS WITH WIND GUSTS OF 25 TO 30 KNOTS AFTER MIDNIGHT. A SMALL CRAFT ADVISORY WILL LIKELY REPLACE THE GALE WARNING FOR LATE TONIGHT. * WAVES 2 TO 4 FEET WILL SUBSIDE TO 1 TO 2 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
1 follow-up statement
522 WHUS73 KMKX 170556 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1256 AM CDT THU MAR 17 2016 ...BLUSTERY WINDS TO CONTINUE TODAY... .A LINGERING TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER THE NORTHERN GREAT LAKES AND STRONG LOW LEVEL MIXING WILL RESULT IN GUSTY WINDS CONTINUING THROUGH TODAY. WIND GUSTS TO AROUND 30 KNOTS ARE EXPECTED. HENCE A SMALL CRAFT ADVISORY WILL BE REPLACING THE EXPIRING GALE WARNING AT 1 AM CDT THIS MORNING. THE SMALL CRAFT ADVISORY WILL RUN THROUGH 7 PM CDT THIS EVENING. LMZ643>646-171400- /O.CAN.KMKX.GL.W.0006.000000T0000Z-160317T0600Z/ /O.NEW.KMKX.SC.Y.0025.160317T0600Z-160318T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1256 AM CDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS THROUGH TODAY. * WAVES 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 16, 3:29 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Mar 16, 3:29 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT WED MAR 16 2016
.SHORT TERM...TONIGHT THROUGH SATURDAY
.TONIGHT AND THURSDAY...FORECAST CONFIDENCE...HIGH
STILL SEEING QUITE A FEW OBS APPROACHING OR REACHING HIGH WIND
WARNING CRITERIA THIS AFTERNOON...SO WILL LEAVE THE WARNING AS IS
INTO EARLY EVENING.
MAY SEE A FEW SHOWERS MAINLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA LATER THIS EVENING INTO TONIGHT AS A WEAK IMPULSE
ROTATES THROUGH. BETTER CHANCE FOR SHOWERS ACROSS SOUTHERN WISCONSIN
WILL THEN COME FROM LATE THURSDAY MORNING INTO THE AFTERNOON DUE TO
A STRONGER WAVE.
WILL BE BREEZY THURSDAY AS LOW PRESSURE SLOWLY PULLS AWAY FROM THE
REGION...BUT WINDS WILL BE CONSIDERABLY LIGHTER THAN TODAY.
IT WILL TURN A BIT COOLER...BUT TEMPS TONIGHT/TOMORROW WILL REMAIN
SEVERAL DEGREES ABOVE NORMAL FOR MID-MARCH.
.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM
STRONG UPPER JET STREAK TRANSLATES EAST...SHIFTING/SHARPENING THE
CURRENT BROAD N CENTRAL U.S. UPPER TROUGH OVER ERN CANADA/NE U.S.
FRIDAY. TRAILING TROUGH AXIS DROPS THROUGH SRN WI THURSDAY
NIGHT...WITH RIDGE OF SURFACE HIGH PRESSURE NOSING IN BEHIND.
MAY STILL BE A BIT BREEZY ACROSS THE SOUTHERN CWA EARLY THURSDAY
EVENING WITH FORECAST SOUNDINGS STILL TAPPING 25-30 KT 925 MB WINDS
UNTIL WINDS EASE WITH A COMBINATION OF DEVELOPING NOCTURNAL
INVERSION AND RELAXING PRESSURE GRADIENT WITH TROUGH AXIS DROPPING
IN.
COLD ADVECTION DROPS 925 MB TEMPS 3C TO 6C BY 12Z FRIDAY DEPENDING
ON MODEL...THEN MODIFY BACK UP A FEW DEGREES INLAND DURING THE DAY.
ENOUGH MOISTURE AND WEAK FRONTOGENETIC FORCING FOR SLIGHT CHANCE
POPS THURSDAY EVENING...WITH A RAIN SNOW MIX POSSIBLE AS TEMPS COOL
BUT MINIMAL PCPN AMOUNTS OVERALL WITH LITTLE TO NO ACCUMULATION OF
SNOW.
SKIES SLOWLY CLEAR NE TO SW WITH MIDDAY HIGHS LIKELY ON FRIDAY THEN
STEADY OR COOLING TEMPERATURES WITH NORTHEAST WINDS.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.
A CLOSED 500 MB LOW ASSOCIATED WITH A SECONDARY UPPER TROUGH DROPS
INTO THE DAKOTAS FRIDAY...SLOWLY CROSSES MN SATURDAY AND REACHES WI
BY SATURDAY EVENING. GFS AND ECMWF...AND TO A LESSER EXTENT THE
CANADIAN GEMNH...BRING QPF UP ALONG AXIS OF INVERTED SURFACE TROUGH
TO THE SW WI BORDER WITH MN AND IA BY MIDDAY SATURDAY...BUT ONLY THE
GFS BRINGS ANY QPF INTO THE SW CWA. WILL FOLLOW CONSENSUS BLEND POPS
THAT BRING A SLIGHT CHANCE TO THE SW CORNER OF THE FORECAST AREA.
LACK EVEN A MINIMAL NOCTURNAL INVERSION WITH COLD ADVECTION...AND
INCREASING CLOUDS WITH THE APPROACH OF THE CLOSED LOW WILL KEEP
TEMPS ABOVE LOWS SUGGESTED BY -6C TO -7C 925 MB TEMPERATURES ACROSS
THE CWA BUT LOWS WILL STILL DIP INTO THE MID 20S...WITH UPPER 20S BY
THE LAKE. A BIT OF A PUSH OF WARMER AIR INTO SRN WI WITH PASSAGE OF
LOW BRINGS LOWER 40S HIGHS TO THE SW HALF OF THE CWA SATURDAY...BUT
PERSISTENT EASTERLY WINDS HOLDS READINGS IN THE MID-UPPER 30S IN
THE NE HALF.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...FORECAST
CONFIDENCE MEDIUM.
DRY AND COOL TO START AS 500 MB TROUGH SLOWLY PUSHES EAST
SUNDAY...WITH WEAK RIDGING FOR MONDAY...AS SHORT WAVE ENERGY BREAKS
DOWN WESTERN RIDGE. GFS MORE ROBUST THAN ECMWF WITH LEAD SHORT WAVE
FOR MONDAY NIGHT AND TUESDAY...WITH BLENDED SOLUTION LINGERING
SLIGHT CHANCE/CHANCE POPS IN TUESDAY NIGHT...THOUGH 12Z ECMWF IN
LINE WITH GFS IN KEEPING TUESDAY NIGHT DRY. BETTER CHANCES FOR PCPN
WEDNESDAY/WEDNESDAY NIGHT WITH SURFACE LOW LIFTING ACROSS NRN IL/SRN
WI. STRONGER GFS BRINGS A GOOD CHANCE FOR MEASURABLE SNOW ACROSS NRN
AND CENTRAL WI THAT COULD CLIP FAR NW AND NRN PORTIONS OF THE
FORECAST AREA. WILL SEE HOW LATER RUNS HANDLE THIS SYSTEM.
&&
.AVIATION/00Z TAFS/...
MAY SEE A FEW SHOWERS ACROSS THE SOUTH LATER THIS EVENING AND
OVERNIGHT...WITH A BETTER CHANCE FOR SHOWERS ACROSS THE FORECAST
AREA LATE MORNING THURSDAY INTO THE AFTERNOON. SOME LOWER CIGS
POSSIBLE FOR A TIME TOMORROW AS WELL.
VERY WINDY CONDITIONS WILL CONTINUE INTO THE EVENING. WINDS WILL BE
LIGHTER TONIGHT AND THURSDAY...BUT STILL REMAIN FAIRLY BREEZY.
&&
.MARINE...
STILL SEEING GUSTS UP NEAR STORM FORCE THIS AFTERNOON. PEAK GUSTS AT
THE MARINE SITES RANGE FROM 40 TO 47 KNOTS SO FAR. WILL THUS
MAINTAIN STORM WARNING UNTIL 8 PM CDT. WILL THEN DEFINITELY NEED A
SMALL CRAFT ADVISORY FROM THE TIME THE WARNING EXPIRES THROUGH
THURSDAY AFTERNOON...AS BREEZY WINDS LINGER.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR WIZ046-047-051-
052-056>060-062>072.
LM...STORM WARNING UNTIL 8 PM CDT THIS EVENING FOR LMZ643>646.
&&
TONIGHT/THURSDAY AND AVIATION/MARINE...DDV
THURSDAY NIGHT THROUGH WEDNESDAY...REMHazardous weather outlook, Mar 16, 3:58 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 PM CDT WED MAR 16 2016 WIZ046-047-051-052-056>060-062>072-172100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 358 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL LATER THIS EVENING FOR STRONG WEST WINDS THAT WILL SLOWLY LOWER AS DEEP LOW PRESSURE MOVES NORTHEAST INTO UPPER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-172100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 358 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FOR STRONG WEST WINDS OF 45 TO 50 KNOTS THAT WILL SLOWLY LOWER TONIGHT AS DEEP LOW PRESSURE MOVES NORTHEAST INTO UPPER MICHIGAN. A BRIEF PERIOD OF GALE GUSTS IS LIKELY THIS EVENING BEFORE DIMINISHING TO SMALL CRAFT ADVISORY LEVELS DURING THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NEARBY LOW PRESSURE AND A LINGERING TIGHT PRESSURE GRADIENT WILL RESULT IN WINDS REMAINING STRONG THURSDAY INTO THURSDAY NIGHT. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Mar 16, 5:39 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG 1 N WEST ALLIS 43.03N 88.03W
03/16/2016 MILWAUKEE WI DEPT OF HIGHWAYS
ROAD SIGN KNOCKED DOWN ON I-94 AT US 45.
MULTIPLE LANES CLOSED ON I-94.
&&
SPMLocal storm report, Mar 16, 5:43 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 2 S BLANCHARDVILLE 42.78N 89.86W
03/16/2016 LAFAYETTE WI NWS EMPLOYEE
POWER POLE SNAPPED ON HWY 78. TIME
ESTIMATED.
&&
SPMLocal storm report, Mar 16, 6:10 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 1 NNW OREGON 42.94N 89.39W
03/16/2016 DANE WI TRAINED SPOTTER
SMALL TREE UPROOTED. TIME ESTIMATED.
&&
SPMLocal storm report, Mar 16, 7:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM NON-TSTM WND GST 1 NE KENOSHA 42.59N 87.81W
03/16/2016 M55 MPH LMZ646 WI MESONET
SUSTAINED AT 39 MPH. MESONET STATION KENOSHA
LAKESHORE /KNSW3/
0550 PM NON-TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
03/16/2016 M53 MPH LMZ645 WI BUOY
SUSTAINED AT 33 MPH. MILWAUKEE LAKESHORE
/MLWW3/
0600 PM NON-TSTM WND GST 1 ESE PORT WASHINGTON 43.39N 87.87W
03/16/2016 M46 MPH OZAUKEE WI MESONET
SUSTAINED AT 27 MPH. MESONET STATION PORT
WASHINGTON /PWAW3/
0400 PM NON-TSTM WND GST 1 ESE SHEBOYGAN 43.75N 87.69W
03/16/2016 M46 MPH LMZ643 WI BUOY
SUSTAINED AT 37 MPH. BUOY STATION SHEBOYGAN
LAKESHORE /SGNW3/
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Mar 16, 7:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM NON-TSTM WND GST 1 E GREENFIELD 42.96N 87.99W
03/16/2016 M52 MPH MILWAUKEE WI TRAINED SPOTTER
&&
SPMLocal storm report, Mar 16, 7:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 3 SSW WAUKESHA 42.97N 88.26W
03/16/2016 M61 MPH WAUKESHA WI TRAINED SPOTTER
POWER OUT.
&&
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:18 PM CDT | Special Weather Statement | MKX | Green | 42 min |
| Mar 16, 11:58 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 47 min |
| Mar 17, 12:56 AM CDT | Small Craft Advisory | MKX | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.